MAUDE Adverse Event Report: ROCHE DIAGNOSTICS C.F.A.S. HBA1C; CALIBRATOR FOR HEMOGLOBIN AND HEMATOCRIT MEASUREMENT

ROCHE DIAGNOSTICS C.F.A.S. HBA1C; CALIBRATOR FOR HEMOGLOBIN AND HEMATOCRIT MEASUREMENT
Model Number C501
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The initial reporter stated they received questionable results for 77 patient samples tested with a1c-3 tina-quant hemoglobin a1c gen.3 on a cobas 6000 c (501) module.An example was provided for one patient sample that had discrepant hba1c results.The customer noted that the hba1c calibration performed on (b)(6) 2022 had a large jump in signal values.The reagent pack was then removed on (b)(6) 2022.The sample initially resulted in an hba1c value of 10.7 % on (b)(6) 2022 and this value was reported outside of the laboratory.A physician questioned the result.The sample was repeated, resulting in a value of 6.9 %.The repeat value was deemed correct.The hba1c reagent lot number was 62959801, with an expiration date of 31-dec-2023.
 
Additional Manufacturer Narrative
The last calibrations performed on 01-nov-2022 and 02-nov-2022 were ok and there were no alarms.Quality controls were outside of range initially on 01-nov-2022 and recovered within range afterward.There was no indication of a reagent performance issue.Upon review of the alarm trace, an abnormal aspiration alarm occurred on 02-nov-2022.Multiple sample short alarms occurred on 05-nov-2022 and this can indicate poor sample quality.A calibration alarm and an hba1c sample cup type error also occurred on 05-nov-2022.The field service engineer determined the calibrator material was incorrectly reconstituted.The customer used 1 ml.Of water instead of 2 ml.To reconstitute the calibrator material.Controls were outside of range.A new calibration was performed with properly prepared material.Controls were within range and the patient samples were repeated after this.The investigation determined the service actions resolved the issue.

Brand Name
C.F.A.S. HBA1C
Common Device Name
CALIBRATOR FOR HEMOGLOBIN AND HEMATOCRIT MEASUREMENT
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15857140
Report Number1823260-2022-03763
Device Sequence Number5216621
Product Code KRZ
UDI-Device Identifier04015630921096
UDI-Public04015630921096
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC501
Device Catalogue Number04528417190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer12/10/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; ATORVASTATIN; HYDROCHLOROTHIAZIDE; KCL; LEVOTHYROXINE; METFORMIN; OMEPRAZOLE
Patient Age85 YR
Patient SexFemale
Patient Weight64 KG